Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Gain and Blip?

Oct 29, 2017

So I've been undetectable for 4+ years now. I'm on Genvoya currently. I'm a big guy. I'm 6'5" and float around 300 pounds. Recently I've gained some weight and now I'm around 320. Also suddenly I had two viral blips. One was 46 and then the next one was 61 a month later. I've always had this fear that I'm too big for the standard dose. Like the meds are too spread out accross my body to reach proper concentrations. I've expressed these fears to my doctor and he said that I shouldn't worry. Can you please help me understand why the dose for a 120 pound person and me are the same? Is my weight gain linked to my blips? I have insanely good aherence. I never miss and I'm usually only late a few hours at most. Thank you for any help you can give.

Response from Dr. Holodniy

I agree with your doctor and am not concerned. Yes, it seems impossible that we dose HIV medications the same way in a 90 pound women and 300 pound man. But these doses have proved highly effective in either scenario, and it is highly unlikely that these blips are related to weight, in the face of excellent adherence.



Previous
CD4 Count 356 Viral Load<40
Next
Syphilis positive after treament

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement